Medication Mishaps

Hypomanic to Exhausted

This week I’ve been completely exhausted. Twice I forgot to take my mood stabilizer at night. The first time, I didn’t realize it until late the next afternoon – too late to take my missed dose. The next time I realized it the following morning and immediately took the previous night’s dose.

I became hypomanic due to the first error, publishing three (or more?) posts on Sunday. The second mishap compounds the first and explains why I feel like I’m dragging myself through molasses this week.

Although I’m physically exhausted, I cannot fall asleep without taking sleep meds, resorting to twice my prescribed dose (which my psychiatrist okayed in the past – it’s still a reasonable dose). When I’m stable I do not have to take meds to fall asleep.

Oh, and Friday my husband and I attended our next door neighbors’ daughter’s quinceañera, which was lovely, but probably threw me off. Social stimulation triggers my mood cycling.

Advertisements

53 thoughts on “Medication Mishaps

  1. Angel the Alien October 3, 2015 / 10:25 pm

    I do that a lot. Sometimes I forget to take my meds, and I don’t realize it until I start feeling sick later. I get withdrawal symptoms fast! Meds are a pain in the butt sometimes.

    Liked by 1 person

    • Kitt O'Malley October 4, 2015 / 3:03 pm

      Yep. Just want to be waiting on hand and foot right now. So wiped out. Ordered Chinese food to be delivered b/c not up to anything else.

      Like

    • Kitt O'Malley October 3, 2015 / 12:37 pm

      Thank you. Won’t help that saw last night’s dose still in the weekly pill box this morning. Took the Depakote in the AM. Hoping for the best.

      Like

  2. zimmermanv66 October 3, 2015 / 9:45 am

    Kitt, I hope you get back to feeling like your normal self. I missed taking my meds before, and it put me in a vicious cycle for 6 months.

    Liked by 1 person

  3. writerwannabe763 October 3, 2015 / 5:54 am

    Remembering to take the meds and at the right time are sometimes difficult for me too. I get distracted. One I’m taking twice a day for extreme fatigue during the day, likely related to my M.S. and then one for sleeping…. or I just don’t sleep… Hope things settle for you Kitt… Diane

    Liked by 1 person

    • Tessa October 3, 2015 / 6:41 am

      AS someone told me when I missed all my psych meds for 2 days, set my alarm on my smart phone if I had one, which I do and which I did and no more forgetting.

      Liked by 2 people

      • writerwannabe763 October 3, 2015 / 8:26 am

        Great idea. I don’t know if my phone has it but I can put an alert on my calendar… Diane

        Liked by 1 person

        • Kitt O'Malley October 3, 2015 / 10:57 am

          Yes. I used to do that. But I hate notifications, and hate phones. Experience both as intrusions. So I stopped.

          Liked by 1 person

          • writerwannabe763 October 3, 2015 / 11:33 am

            It’s strange but I’m not fond of the phone either unless there’s a specific reason for the call. I guess I had too many jobs that entailed speaking a lot of the phone for too many years… Diane

            Liked by 1 person

      • Kitt O'Malley October 3, 2015 / 10:54 am

        Good idea. I did that for a while years ago, but it started to annoy me. Might be time to start using my phone to remind me again.

        Like

        • Tessa October 3, 2015 / 6:27 pm

          It is annoying, but missing my meds did a number on me and it’s getting worse rather than better.

          Liked by 1 person

          • Kitt O'Malley October 3, 2015 / 9:54 pm

            Sorry to hear that. Good thing Tuesday is coming up. Hope you can hold on until then. I’ll keep you in my thoughts and prayers. God bless you.

            Liked by 1 person

    • Kitt O'Malley October 3, 2015 / 10:53 am

      Thank you, Diane. Yes, distraction gets in the way. Honestly, I cannot be in the bathroom at the same time as my husband, nor can he speak to me.

      Liked by 1 person

  4. Tessa October 2, 2015 / 10:55 pm

    I did it a couple of weeks ago and now I am definitely not stable anymore. Not sure what is going on ,but hate the thought of doing the medication seeking waltz.

    Liked by 1 person

    • Kitt O'Malley October 3, 2015 / 10:52 am

      Feel your pain and frustration. Once again woke up to find last night’s meds still in my weekly pill box. Crap. Took them, but still.

      Like

      • Tessa October 3, 2015 / 6:09 pm

        I don’t if missing them messed me up or they are just not working anymore. See the med nurse on Tuesday.

        Liked by 1 person

  5. bp7o9 October 2, 2015 / 10:27 pm

    Ach, hope your boat stops rocking soon and you can continue with smooth sailing. All the best…

    Liked by 1 person

  6. Just Plain Ol' Vic October 2, 2015 / 5:38 pm

    I have seen how missing critical meds can throw you into a nasty cycle. Wishing you a very quiet and refreshing weekend!

    Liked by 1 person

  7. mythoughts62 October 2, 2015 / 1:33 pm

    Hope you reach stability soon.

    I’ve been hypomanic for about two weeks. The psych has doubled my Geodon, no change. We’ll see what he does next on Monday (or if I’m lucky today, but they’re not very responsive at my mental health center) I’ve been able to sleep, so I’ve been sleeping 10-12 hours a day, I think that’s damping it a bit, but the mania’s still going strong…

    Liked by 1 person

    • Kitt O'Malley October 2, 2015 / 5:41 pm

      Good that you are sleeping. That will keep the mania in check. Sorry to hear that your medical center is unresponsive.

      Like

  8. nananoyz October 2, 2015 / 11:20 am

    That’s rough! Occasionally I’ve forgotten to take my Effexor at bedtime. By the next afternoon I’m a blithering idiot. Finally I bought one of those little organizers and so far I’ve not had an issue with forgetting. It sits right on the bathroom counter so I have to reach over it to get to my toothbrush.
    Hope you feel better soon!

    Liked by 1 person

  9. trentpmcd October 2, 2015 / 10:33 am

    I hope it stabilizes itself soon and you have a better week coming up!

    Liked by 1 person

    • Kitt O'Malley October 2, 2015 / 5:38 pm

      Thanks! Next week is Mental Health Awareness Week and NAMIWalks Orange County and the Gathering for Mental Health and the Church. Big week.

      Liked by 1 person

  10. mental mommy October 2, 2015 / 10:27 am

    If I am pushed too far, no matter how tired I am, it almost always results in insomnia. Which perpetuates mania, then more insomia until I finally collapse. And this all happens without missing a dose of meds. My heart is with you during this cycle!

    Liked by 1 person

    • Kitt O'Malley October 2, 2015 / 5:37 pm

      Thank you. Cycling sucks. Mood cycling, that is. Bicycling can be quite enjoyable.

      Like

  11. hirundine608 October 2, 2015 / 10:14 am

    Hmmm, I hate relying on pills for my health. Something just doesn’t seem right, somehow? May it become right for you …! Cheers Jamie.

    Like

    • Kitt O'Malley October 2, 2015 / 5:35 pm

      Well, until medicine comes up with better treatment, I live best when medicated properly.

      Like

  12. Leslie October 2, 2015 / 10:02 am

    Erg I forgot to take the whole fistful one night this week. I’m usually pretty good though.

    I, however, have the same problem with the sleeping. I’ll be laying down, completely exhausted, and be unable to sleep at all. My pdoc and therapist have both been working on it as sleep is that first cause to a downward slide.

    I thought you posted a lot recently! 🙂

    Liked by 4 people

  13. eloisedesousa October 2, 2015 / 9:54 am

    Hope everything settles soon. How long will it take to go back to the status quo once the meds kick in?

    Liked by 1 person

What are your thoughts?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s